MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE
Catalog Number PPH03
Medical Device Problem Codes Failure to Form Staple (2579); Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2025.D4 batch#: unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please confirm the event/procedure date? was there any other issue noted with the staple line other than bleeding/oozing (malformed staples, staple line missing staples, etc.)? how much blood was lost (ml)? did the patient require a transfusion? could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? the manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure for prolapse and hemorrhoids, when the tip was tried to close it was very tight and the tip couldn't turn all the way.It was used on anus.It was forced to be closed and could be fired.But suture failure occurred and there was bleeding.Additional suture was performed to complete the case.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/7/2025.Additional information was requested, and the following was obtained: 1.Could you please confirm the event/procedure date? 2025/02/20.2.Was there any other issue noted with the staple line other than bleeding/oozing (malformed staples, staple line missing staples, etc.)? n/a.3.How much blood was lost (ml)? n/a.4.Did the patient require a transfusion? no.5.Could you please clarify if there were any patient consequences? no.6.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21447904
Report Number3005075853-2025-01421
Device Sequence Number7319747
Product Code GDW
UDI-Device Identifier10705036013006
UDI-Public(01)10705036013006(17)290831(10)260D84(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPPH03
Device Lot Number260D84
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown